I have had hypothyroidism for over two years now. The treatment I seemed to stabilize at the longest was 112 mcg of Levothyroxine. Three months ago, I was feeling irritable and more tired than usual and since my TSH level was 3.9, my doctor increased my dose to 125 mcg. Within two months, I gained 14 pounds and my stomach looks like I am pregnant. I feel hungry all the time, so I thought the increase in dose made me more hungry. I started a vigorous exercise program along with a restricted diet and I have lost 3 pounds so far, but it is really hard. I am so worried the scale will not continue to move. My TSH level is now 2.5, but I was not told any of my other numbers. Should I get other tests? Someone mentioned cortisol levels? Should I try Armour? What are the side effects?
Do you have hashimoto's? Most people feel their best at or around a 1.0 TSH. It is also important to have a Free T4 and Free T3 test done with the TSH, to see if you are converting properly. The Free T4 and T3 are the actual active thyroid hormone in the body. TSH is only a pituitary function test.
I have not been told I have Hashimoto's, but I will ask my doctor at my next visit. I also found out they did not test for FT3 or FT4, just TSH. Thank you for responding. It really helps to know others are experiencing the same frustration or can provide guidance on how to talk to my doctor. I will continue to post updates.
I am overweight in my belly, don't sleep good and I am sweating excessively as well. I eat healthy organic even and I eat healthy grains and exercise 3-5 times a week (running, walking) and still have a huge pudgy belly and CAN'T lose ANY weight in my belly! My belly is distended and disgusting and I have gained two clothing sizes! :'( I am sick of the way I feel with no energy and my heart races as if I am about to have a heart attack! Makes me sick to death!!!!! It is not fair really I have high cholesterol and diabetes too and am VERY health conscious! :( HELLLLLP!
i have the same exact symptoms... I just started Levothyroxine a week ago.. diagnosed with Hashimoto's.... I am bloated, look pregnant and gained 12 pounds in 6 months.. and I have been exercising and eating half what I used to normally eat.... My problem is I work in a showroom modeling (this is how I earn my living and I am a single mom).. I want to cry cause of the weight gain, worry over losing my job and feeling miserable and bloated.. does this med. work... everything I read on it says I will prob gain more.. and it is all in the belly... Chris, did you find anything that helped?? Thanks
I switched to Synthroid (125 mcg) and have continued with my running program. I have lost 17 pounds now, so my belly is less bloated, but now I get different irritating symptoms. I no longer get the horrible headaches from levo, but I get mild neck and shoulder pain. My periods are horrible and sometimes I get heart thumps when I exercise. My doctor thought I was over-medicated, but my TSH was 2.4, so she said I could choose to stay at 125 or drop to 112 again. I have not decided yet. I was hoping I could reduce my appetite by lowering to 112, but then I am afraid I will gain weight again. It has taken me 18 weeks to lose 17 pounds, so I do not want to go up again.
TSH is a very poor diagnostic, by which to determine thyroid meds. In my opinion the very best way to treat a thyroid patient is to test and adjust levels of the actual, biologically active thyroid hormones, free T3 and free T4 (not total T3 and total T4), with whatever medication is necessary to relieve symptoms, without being constrained by resultant TSH levels. FT3 is most important because it is four times as active as FT4 and FT3 also correlates best with hypo symptoms.
If you haven't been tested for FT3 and FT4, then I strongly urge that you do so. Many members here report that symptom relief for them required that FT3 was adjusted into the upper part of its range and FT4 adjusted to at least midpoint.
The metobolism hormone to really look at and see if you are optimal is the Free T3.. - T3 hormone in the body regulate bloating and fat storing on the body and if you are not converting the T4 meds right or lower than what your body needs - that will never balance out correctly.
Sally also bring up a good point too. Try to change up your diet that could trigger this for 2 weeks and see if you can get that tummy issue down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.